Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 16, 2006, 4:02 AM CDT for 6 counties in Texas. It took effect at Apr 16, 2006, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 16, 2006, 11:00 AM CDT
- Expired
- Apr 16, 2006, 3:16 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 160902 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 AM CDT SUN APR 16 2006 ...WIND ADVISORY TODAY FOR SECTIONS OF DEEP SOUTH TEXAS... .GUSTY SOUTH WINDS DUE TO A LOW PRESSURE SYSTEM MOVING OVER THE UPPER MIDWEST TODAY WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO RANGE FROM 25 TO 30 MPH. THE WINDY CONDITIONS WILL DIMINISH LATER THIS EVENING. TXZ250>257-161815- /O.NEW.KBRO.WI.Y.0015.060416T1600Z-060417T0100Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY... ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO... RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD... PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 402 AM CDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH ARE EXPECTED TODAY OVER MUCH OF DEEP SOUTH TEXAS. MOTORISTS WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSS WINDS COULD EXIST ESPECIALLY ALONG ROADS THAT RUN EAST AND WEST. THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH INTO THE 10 AND 20 MPH RANGE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF THIS STRENGTH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. $$ SPEECE
2 follow-up statements
000 WWUS74 KBRO 161810 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 110 PM CDT SUN APR 16 2006 ...WIND ADVISORY TODAY FOR SECTIONS OF DEEP SOUTH TEXAS... .GUSTY SOUTH WINDS DUE TO A LOW PRESSURE SYSTEM MOVING OVER THE UPPER MIDWEST TODAY WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH. THE WINDY CONDITIONS WILL DIMINISH LATER THIS EVENING. TXZ250>257-170100- /O.CON.KBRO.WI.Y.0015.000000T0000Z-060417T0100Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY... ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO... RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD... PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 110 PM CDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING OVER MUCH OF DEEP SOUTH TEXAS. THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH INTO THE 10 AND 20 MPH RANGE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF THIS STRENGTH CAN MAKE DRIVING DIFFICULT. MOTORISTS WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSS WINDS COULD EXIST ESPECIALLY ALONG ROADS THAT RUN EAST AND WEST. $$
000 WWUS74 KBRO 162016 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 316 PM CDT SUN APR 16 2006 ...WIND ADVISORY IS CANCELLED... TXZ250>257-162130- /O.CAN.KBRO.WI.Y.0015.000000T0000Z-060417T0100Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY... ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO... RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD... PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 316 PM CDT SUN APR 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. OBSERVATIONS FROM ACROSS DEEP SOUTH TEXAS INDICATE THAT SURFACE WINDS HAVE DECREASED TO BETWEEN 10 AND 20 MILES PER HOUR WITH SOME OCCASIONAL GUSTS TO NEAR 25 MILES PER HOUR. THESE WIND SPEEDS ARE BELOW WIND ADVISORY CRITERIA...AND WILL CONTINUE THROUGH THE NEXT FEW HOURS UNTIL DECREASING FURTHER AFTER MIDNIGHT. THEREFORE...THE WIND ADVISORY IS CANCELLED AT THIS TIME. MODERATE SOUTHEAST WINDS BETWEEN 15 AND 20 MILES PER HOUR ARE EXPECTED MONDAY AS A WEAKER PRESSURE GRADIENT PREVAILS OVER THE RIO GRANDE VALLEY. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:30 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 16, 3:30 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CDT SUN APR 16 2006 .DISCUSSION...THE MAIN CONCERN IN THE SHORT TERM FOR TODAY WILL BE ANTICIPATED SURFACE WINDS. CURRENTLY...THE KBRO VWP SHOWS A VERY STRONG LLJ IN PLACE OVER THE REGION THIS MORNING RANGING FROM 40 TO 50 KNOTS FROM THE SOUTH. ALTHOUGH THE RADAR MAY BE OVER-ESTIMATING THE STRENGTH OF THE LLJ...THE SURFACE WINDS THROUGHOUT THE EARLY MORNING HOURS AROUND THE LOWER RGV SEEM TO BE VERIFYING THE PRESENCE OF SOME TYPE OF JET ALOFT WITH SURFACE WINDS RANGING FROM 15 TO 20 KNOTS OVER THE LAST SEVERAL HOURS. THE LLJ SHOULD BEGIN TO BREAK DOWN LATER TODAY AS THE 500 MB CLOSED LOW OVER THE UPPER MIDWEST SHIFTS FURTHER EAST ALLOWING RIDGING TO DOMINATE THE REGION LATER TONIGHT AND INTO MONDAY. A MODERATE TO STRONG SOUTHERLY GRADIENT FLOW WILL PERSIST IN THE SHORT TERM AS ANOTHER 500 MILLIBAR TROUGH DIGS INTO THE CENTRAL U.S. ON MONDAY WHICH WILL REDEVELOP ANOTHER SURFACE LOW PRESSURE SYSTEM FOR MONDAY AND TUESDAY. WHILE AN ACTIVE NORTHERN STREAM OF THE 500 MB FLOW PATTERN PERSISTS...AN OVERALL HOT AND DRY PATTERN WILL CONTINUE OVER DEEP SOUTH TEXAS THROUGH MIDWEEK WITH 1000-500 MB THICKNESS LEVELS RANGING IN THE 580-585 DM AREA THROUGH TUESDAY WHICH WILL KEEP SOUTH CENTRAL AND DEEP SOUTH TEXAS AS THE HOT SPOTS OF THE NATION IN THE SHORT TERM. MAV AND MET FORECAST TEMPS IN THE SHORT TERM SHOW GOOD MODEL TO MODEL AND RUN TO RUN CONTINUITY AND WILL NOT DEVIATE TOO MUCH FROM THIS TREND. THE LONGER TERM MODELS SHOWS THE HIGH 1000-500 MB THICKNESSES WEAKENING DURING THE LATTER HALF OF THIS WEEK SHOWING A LITTLE BIT OF A BREAK FROM THE ABOVE NORMAL TEMPS. ALSO...SOME PERIODIC 500 MB VORTICIES BEGIN TO ADVECT OVER THE REGION LATE THURSDAY INTO FRIDAY AS THE RIDGING BREAKS DOWN. THIS WILL COMBINE WITH SOME BETTER MOISTURE ADVECTION TO INCREASE POPS A LITTLE IN THE LONGER TERM. BELIEVE THAT THE MOISTURE MAY BE TOO LIMITED FOR ANY WIDESPREAD RAINFALL AND WILL COVER WITH SLIGHT CHANCE POPS FOR THE MOMENT. AS THE 500 MILLIBAR RIDGING BEGINS TO WEAKEN...WILL GO WITH TEMPS CLOSE TO CLIMO IN THE LATER HALF OF THE FORECAST PERIOD. && .MARINE...42020 HAS BEEN REPORTING SUSTAINED WINDS NEAR 20 KNOTS AND 6-7 FOOT WAVES DURING THE NIGHT. MODELS MAINTAIN FAIRLY STRONG GRADIENT THROUGH TODAY WITH A WEAKER GRADIENT PROGGED BY LATE TONIGHT WITH APPROACH OF SURFACE TROUGH INTO CENTRAL TEXAS. SCA WILL BE ISSUED FOR TODAY FOR NOT ONLY OFFSHORE WATERS...BUT THE LAGUNA MADRE AS WELL GIVEN 50 KNOT WINDS ON THE BRO VWP. GRADIENT WILL THEN STAY RELAXED FOR THE NEXT FEW DAYS BUT WILL INCREASE LATE THIS WEEK AS SHORT WAVE ENERGY SHOULD INDUCE LOW PRESSURE DEVELOPMENT OVER SOUTHERN PLAINS. THIS WILL LIKELY PUT WINDS/SEAS NEAR SCA CRITERIA BY LATE THURSDAY. && .AVIATION...WINDS HAVE DIMINISHED AT AREA AIRPORTS TO NEAR 15 KNOTS...BUT WILL LIKELY BE ON THE INCREASE THIS MORNING. GIVEN THE STRONG LOW LEVEL JET...MAY NEED TO HAVE LLWS IN THE TAFS DEPENDING ON OBSERVATIONS OVER THE NEXT FEW HOURS. VFR CONDITIONS LIKELY THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 72 91 73 91 / 0 0 0 0 0 BROWNSVILLE 91 72 93 73 94 / 0 0 0 0 0 HARLINGEN 93 72 95 73 97 / 0 0 0 0 0 MCALLEN 96 71 97 72 99 / 0 0 0 0 0 RIO GRANDE CITY 99 70 99 70 100 / 0 0 0 0 0 SOUTH PADRE ISLAND 86 73 87 74 90 / 0 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH 02Z MONDAY FOR TXZ250>257. RED FLAG WARNING THROUGH 02Z MONDAY FOR TXZ250>257. SCA TODAY THROUGH 22Z TODAY FOR GMZ130-132-135-150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...51
Hazardous weather outlook, Apr 15, 6:00 AM CDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SAT APR 15 2006 TXZ248>257-161100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE CENTRAL UNITED STATES WILL PRODUCE BREEZY TO WINDY CONDITIONS OVER THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY. ACCORDINGLY...A WIND ADVISORY AND A RED FLAG WARNING IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS AND HIDALGO COUNTIES THROUGH THIS EVENING. ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS BAY AND GULF WATERS TODAY. A MODERATE RISK OF RIP CURRENTS ALSO EXISTS ALONG THE LOWER TEXAS COASTLINE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR PORTIONS OF THE LOWER TEXAS BAY AND GULF WATERS DUE TO AN INCREASE IN THE WINDS AND SEAS THROUGH WEDNESDAY. A MODERATE RISK OF RIP CURRENTS IS ALSO LIKELY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:24 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.